MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/345MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/345MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.004.449S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent hardware removal of a titanium cannulated tibial nail broke at the third most proximal interlocking hole.Two (2) of each screws that broke the type of screws were 5.0mm dual core titanium locking screws.All broken hardware were removed and patient is scheduled for revision proximal tibia surgery at a later date.There is no allegation of malfunction of the end cap.Surgery delayed approximately two hours due to nail being broken and difficulty of removal.The extraction bolt was threaded into the proximal portion of the nail for removal and an incision/tunnel was made through the heel to mallet out the distal segment of the nail.Procedure outcome and patient status are unknown.Concomitant device reported: unknown end caps ((part # unknown, lot # unknown, quantity unknown); unknown screws (part # unknown, lot # unknown, quantity unknown).This report is for one (1) 10mm ti cannulated tibial nail-ex/345mm-sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10: complainant part is not expected to be returned for manufacturer review/investigation.Customer retaining product.H3, h4, h6: based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM TI CANNULATED TIBIAL NAIL-EX/345MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8748383
Report Number2939274-2019-58929
Device Sequence Number11185085
Product Code JDS
UDI-Device Identifier10886982084217
UDI-Public(01)10886982084217
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.004.449S
Device Catalogue Number04.004.449S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date01/30/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - END CAPS: TIBIAL NAIL; UNK - SCREWS: LOCKING; UNK - END CAPS: TIBIAL NAIL; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;